\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Dynamics of regularly ramified rational maps: Ⅰ. Julia sets of maps in one-parameter families

  • * Corresponding author: Yingqing Xiao

    * Corresponding author: Yingqing Xiao
The first author was supported by a Cycle 48 PSC-CUNY Research Award, and the third author was supported by the National Natural Science Foundation of China under grant Nos. 11301165, 11371126 and 11571099.
Abstract Full Text(HTML) Figure(11) Related Papers Cited by
  • In [6], regularly ramified rational maps are constructed and Julia sets of these maps in some one-parameter families are explored through computer-generated pictures. It is observed that they have classifications similar to the Julia sets of maps in the families $ f_n^{c}(z) = z^n+\frac{c}{z^n}$, where $ n≥ 2$ and $ c$ is a complex number. A new type of Julia set is also presented, which has not appeared in the literature. We call such a Julia set an exploded McMullen necklace. We prove in this paper: if a map $ f$ in the one-parameter families given in [6] has a superattracting fixed point of order greater than 2, then its Julia set $ J(f)$ is either connected, a Cantor set, or a McMullen necklace (either exploded or not); if such a map $ f$ has a superattracting fixed point of order equal to 2, then $ J(f)$ is either connected or a Cantor set.

    Mathematics Subject Classification: Primary: 37F10, 37F45; Secondary: 30F40.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Three Platonic solids.

    Figure 2.  Four types of Julia sets for maps in the family $f_{(2, 4)}^{\lambda }$. In (a), a Cantor set with $\lambda = 2$; in (b), a non-escaping case of $v_{\lambda }$ with $\lambda = 3+3i$; in (c), a Sierpinski curve with $\lambda = 5$; and in (d), a McMullen necklace with $\lambda = 13$.

    Figure 3.  Three types of Julia sets for maps in the family $f_{(2, 2)}^{\lambda }$. In (a), a Cantor set with $\lambda = 1$; in (b), a non-escaping case of $v_{\lambda }$ with $\lambda = 3+5i$; in (c) and (d), Sierpinski curves with $\lambda = -4$ and $\lambda = 10$ respectively.

    Figure 4.  Three types of Julia sets for maps in the family $h_{(2, 4)}^{\lambda }$. In (a), $\lambda = 2$, a Cantor set; in (b), $\lambda = 3.467$, an approximation of a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Julia set; in (c), $\lambda = 7$, a Sierpinski curve; in (d), $\lambda = -7$, a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Fatou set.

    Figure 5.  Four types of Julia sets for maps in the family $f_{(2, 3, 4)}^{\lambda }$. In (a), $\lambda = 20$, a Cantor set; in (b), $\lambda = 40+40i$, a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Fatou set; in (c), $\lambda = 500$, a Sierpinski curve; in (d) $\lambda = 1125$, an approximation of a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Julia set; in (e), $\lambda = 1500$, an exploded McMullen necklace; (f) is a zoom of (e) in the middle.

    Figure 6.  Three types of Julia sets for maps in the family $h_{(2, 3, 4)}^{\lambda }$ (Note that $\infty $ is fixed). In (a), $\lambda = 1000$, a Cantor set; in (b), $\lambda = 890.5$, an approximation of a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Julia set; in (c), $\lambda = 380i$, a non-escaping case of $v_{\lambda}$ with $v_{\lambda}$ in the Fatou set; in (d), $\lambda = 290$, a Sierpinski curve.

    Figure 7.  Here $B = B(0)$ and $T = B(\infty )$; the shadowed domain is an illustration for the domain $f_{\lambda }^{-1}(B(\infty ))$ proved in Lemma 3.16; $A_{in}$ and $A_{out}$ stand for the two annuli used in the proof of Proposition 3.20.

    Figure 8.  Four types of Julia sets for maps in the family $f_{(2, 3, 5)}^{\lambda }$. In (a), $\lambda = 200$, a Cantor set; in (b), $\lambda = 500$, a Sierpinski curve; in (c), $\lambda = 6000$, a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Fatou set; in (d), $\lambda = 20000$, an approximation of a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Julia set; in (e), $\lambda = 30000$, an exploded McMullen necklace; (f) is a zoom of (e) in the middle.

    Figure 9.  Three types of Julia sets for maps in the family $h_{(2, 3, 5)}^{\lambda }$ (Note that $\infty $ is fixed). In (a), $\lambda = 15000-30000i$, a Cantor set; in (b), $\lambda = 12580-19760i$, an approximation of a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Julia set; in (c), $\lambda = 9000+5000i$, a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Fatou set; in (d), $\lambda = 3500-6000i$, a Sierpinski curve.

    Figure 10.  Four types of Julia sets for maps in the family $f_{(2, 3, 3)}^{\lambda }$. In (a), $\lambda = 10$, a Cantor set; in (b), $\lambda = -200$, a Sierpinski curve; in (c), $\lambda = 30$, a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Fatou set; in (d), $\lambda = 290$, an approximation of a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Julia set; in (e), $\lambda = 500$, an exploded McMullen necklace; (f) is a zoom of (e) in the middle. The black point in (a) or (f) stands for the origin, which is in the Fatou set.

    Figure 11.  Three types of Julia sets for maps in the family $h_{(2, 3, 3)}^{\lambda }$. In (a), $\lambda = 20i$, a Cantor set; in (b), $\lambda = 27.2899i$, an approximation of a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Julia set; in (c), $\lambda = 60$, a non-escaping case of $v_{\lambda }$ with $v_{\lambda }$ in the Fatou set; in (d), $\lambda = 120i$, a Sierpinski curve.

  • [1] A. Beardon, Iteration of Rational Functions, Springer-Verlag, New York, 1991. doi: 10.1007/978-1-4612-4422-6.
    [2] R. L. Devaney, Dynamics of $ z^n+λ /z^n$; Why is the case $ n = 2$ crazy, Contemp. Math., 573 (2012), 49-65.  doi: 10.1090/conm/573/11379.
    [3] R. L. DevaneyD. M. Look and D. Uminsky, The escape trichotomy for singularly perturbed rational maps, Indiana University Mathematics Journal, 54 (2005), 1621-1634.  doi: 10.1512/iumj.2005.54.2615.
    [4] R. L. Devaney and E. D. Russell, Connectivity of Julia sets for singularly perturbed rational maps, in Chaos, CNN, Memristors and Beyond, World Scientific, (2013), 239--245. doi: 10.1142/9789814434805_0018.
    [5] H. M. Farkas and I. Kra, Riemann Surfaces, Springer-Verlag, 1980.
    [6] J. HuF. G. Jimenez and O. Muzician, Rational maps with half symmetries, Julia sets, and Multibrot sets in parameter planes, Contemp. Math., 573 (2012), 119-146.  doi: 10.1090/conm/573/11393.
    [7] C. McMullen, Automorphisms of rational maps, in Holomorphic Functions and Moduli, Vol. Ⅰ (Berkeley, CA, 1986), 31-60, Math. Sci. Res. Inst. Publ., 10, Springer, New York, 1988. doi: 10.1007/978-1-4613-9602-4_3.
    [8] J. Milnor, Dynamics in one Complex Variable - Introductory Lectures, Friedr. Vieweg & Sohn, Braunschweig, 1999.
    [9] ——, On rational maps with two critical points, Experimental Mathematics, 9 (2000), 481-522.  doi: 10.1080/10586458.2000.10504657.
    [10] S. Morosawa, Julia sets of sub-hyperbolic rational functions, Complex Variables Theory and Application, 41 (2000), 151-162.  doi: 10.1080/17476930008815244.
    [11] M. Stiemer, Rational maps with Fatou components of arbitrary connectivity number, Computational Methods and Function Theory, 7 (2007), 415-427.  doi: 10.1007/BF03321654.
    [12] G. T. Whyburn, Topological characterization of the Sierpinski curve, Fund. Math., 45 (1958), 320-324.  doi: 10.4064/fm-45-1-320-324.
    [13] Y. Xiao and W. Qiu, The rational maps $ F_{λ }(z)=z^m+\frac{λ }{z^d}$ have no Herman rings, Proc. Indian Acad. Sci. (Math. Sci.), 120 (2010), 403-407.  doi: 10.1007/s12044-010-0044-x.
    [14] Y. XiaoW. Qiu and Y. Yin, On the dynamics of generalized McMullen maps, Ergod. Th. & Dynam. Sys., 34 (2014), 2093-2112.  doi: 10.1017/etds.2013.21.
    [15] Y. Xiao and F. Yang, Singular perturbations of the unicritical polynomials with two parameters, Ergod. Th. & Dynam. Sys., 37 (2017), 1997-2016.  doi: 10.1017/etds.2015.114.
  • 加载中

Figures(11)

SHARE

Article Metrics

HTML views(675) PDF downloads(323) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return